Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
145 Doctors are Online

Suffering from bell's palsy. No improvement by physiotherapy. Suggest some ayurvedic medicine?

Jan 2013
User rating for this question
Very Good
Answered by

Internal Medicine Specialist
Practicing since : 2003
Answered : 1658 Questions
Hi, my name is XXXXXXX my husbund suffered from bell's palsy(rightside) since 20 days the treatment of physiotherapy still continue but yet not shown any effect of movement. can u suggest any medicine to recovery soon, are ayurvedic treatment effected for the same. He loose his confidence level, he feel shame. please help me.
Posted Fri, 17 Aug 2012 in Ayurveda
Answered by Dr. Mayank Bhargava 52 minutes later
Thanks for posting your query.
Bell's palsy is the lower motor neuron involvement of VII cranial nerve. Its etiology is unknown.
Bell's palsy is generally precipitated after URTI and some sort of Viral infection.
As I am allopathic doctor, I have no idea regarding ayurvedic medicine.
From allopathy, Steroid are indicated. Predinisolone 1mg/ kg is indicated and the dose is tapered 5 mg every 5 days. Apart from this you can go for physiotherapy. In 95% cases, weakness improves completely. Remaining may have some sort of weakness and may persist for whole life.
To whom weakness persist or recover completely, this can not be predicted.
It has been observed that if most of the weakness recover with in 7 days then there is high chances of complete recovery.
You should also go for blood sugar level, CT/ MRI scan, Angiotensin converting enzyme level, complete blood count.
You should also consult with physician/ neurologist.
Put your query if you have.
Take care,
Dr. Mayank Bhargava
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask an Ayurveda Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor